Alert archive / Tennessee / Flash Flood Warnings in 2014

Flash Flood Warning 75, NWS Memphis, TN

June 28, 2014Shelby County, Tennessee

NWS Memphis, TN issued this flash flood warning at Jun 28, 2014, 7:40 PM CDT for Shelby County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2014, 7:40 PM CDT (00:40 UTC)
Expired
Jun 28, 2014, 9:45 PM CDT
In force
2 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

County Shelby County, TN

The radar

The Memphis radar (KNQA), 34 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 0.7 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2014-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 940 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2014-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
940 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
539 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

076 
WGUS54 KMEG 290040
FFWMEG
TNC157-290245-
/O.NEW.KMEG.FF.W.0075.140629T0040Z-140629T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
740 PM CDT SAT JUN 28 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 945 PM CDT

* AT 739 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 2 INCHES OF RAINFALL
  HAS OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL
  PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT 2 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOWNTOWN
  MEMPHIS...FRAYSER...MIDTOWN MEMPHIS...SOUTHWEST MEMPHIS...
  WHITEHAVEN AND T O FULLER STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR CORONEE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3504 9028 3502 9021 3503 9020 3513 9016
      3512 9009 3513 9007 3519 9012 3521 9008
      3525 9010 3526 9014 3528 9013 3526 8990
      3499 9003 3500 9031

$$
2 follow-up statements
260 
WGUS74 KMEG 290213
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
913 PM CDT SAT JUN 28 2014

TNC157-290245-
/O.CON.KMEG.FF.W.0075.000000T0000Z-140629T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHELBY TN-
913 PM CDT SAT JUN 28 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
SOUTHWESTERN SHELBY COUNTY...

AT 912 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 2 INCHES OF RAINFALL HAS
OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL 
PRODUCE AN ADDITIONAL 1/2 TO 1 INCH OF RAIN OVER THE NEXT 30 MINUTES.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOWNTOWN
MEMPHIS...FRAYSER...MIDTOWN MEMPHIS...SOUTHWEST MEMPHIS...WHITEHAVEN
AND T O FULLER STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3504 9028 3502 9021 3503 9020 3513 9016
      3512 9009 3513 9007 3519 9012 3521 9008
      3525 9010 3526 9014 3528 9013 3526 8990
      3499 9003 3500 9031

$$
714 
WGUS74 KMEG 290236
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
936 PM CDT SAT JUN 28 2014

TNC157-290245-
/O.EXP.KMEG.FF.W.0075.000000T0000Z-140629T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHELBY TN-
936 PM CDT SAT JUN 28 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 945 PM CDT FOR SOUTHWESTERN
SHELBY COUNTY...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO 
EXPIRE. MOTORISTS SHOULD CONTINUE TO EXERCISE CAUTION DUE TO RUNOFF 
FROM EARLIER HEAVY RAINFALL.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3504 9028 3502 9021 3503 9020 3513 9016
      3512 9009 3513 9007 3519 9012 3521 9008
      3525 9010 3526 9014 3528 9013 3526 8990
      3499 9003 3500 9031

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:17 PM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jun 28, 3:17 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
317 PM CDT SAT JUN 28 2014

.DISCUSSION...WATER VAPOR SATELLITE/WSR-88D VAD WIND PROFILES
CONTINUE TO INDICATE AN UPPER LEVEL LONGWAVE TROUGH AXIS OVER THE
LOWER MISSISSIPPI VALLEY. ANOTHER SHORTWAVE TROUGH COMBINED WITH
DAYTIME HEATING/CONVECTIVE TEMPERATURES BEING REACHED HAS RESULTED
IN THE DEVELOPMENT OF ADDITIONAL SHOWERS AND THUNDERSTORMS ACROSS
THE LOWER MISSISSIPPI VALLEY THIS AFTERNOON. AS OF 2 PM
CDT...TEMPERATURES ARE IN THE 80S ACROSS MOST LOCATIONS.
CONVECTIVE CHANCES FOR THE REMAINDER OF THIS WEEKEND INTO NEXT
WEEK IS THE PRIMARY FORECAST CHALLENGE IN THIS AFTERNOON/S
FORECAST ISSUANCE.

A SHORTWAVE TROUGH EMBEDDED WITHIN THE LONGWAVE TROUGH AXIS WILL
MOVE INTO THE MID SOUTH TONIGHT. AN 850 MB LOW LEVEL JET CURRENTLY
LOCATED ACROSS PORTIONS OF THE SOUTHERN PLAINS AND WESTERN
SECTIONS OF THE LOWER MISSISSIPPI VALLEY WILL GRADUALLY SHIFT EAST
TONIGHT INTO ARKANSAS. THIS LOW LEVEL JET COMBINED WITH THE UPPER
LEVEL TROUGH AXIS BEGINNING TO SHIFT EAST SHOULD ASSIST IN
ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE REGION
TONIGHT. THUS...HAVE GONE WITH CHANCE POPS TONIGHT WITH THE BEST
RAIN CHANCES OCCURRING ACROSS PORTIONS OF NORTHEAST ARKANSAS. KEPT
CHANCE POPS GOING ACROSS THE MID SOUTH FOR MONDAY AS THE UPPER
LEVEL TROUGH AXIS WILL BE MOVING ACROSS THE AREA.

SHORT TERM MODELS INDICATE AN UPPER LEVEL RIDGE LOCATED OVER THE
SOUTHWEST UNITED STATES AND PORTIONS OF THE SOUTHERN PLAINS WILL
SHIFT EAST INTO THE LOWER MISSISSIPPI VALLEY SUNDAY NIGHT INTO
MONDAY. THIS IS ANTICIPATED TO BRING MAINLY RAIN FREE WEATHER TO
THE MID SOUTH FOR MONDAY. HIGH TEMPERATURES ON SUNDAY WILL BE IN
THE MIDDLE 80S TO APPROACHING 90 DEGREES. THE BUILDING RIDGE FOR
EARLY NEXT WEEK WILL RESULT IN HIGHS IN THE LOWER TO PERHAPS
MIDDLE 90S THROUGH AT LEAST NEXT TUESDAY.

GFS/ECMWF LONG TERM MODELS INDICATE THE UPPER LEVEL RIDGE AXIS
WILL BEGIN TO RETROGRADE LATE TUESDAY AS A BACK DOOR COLD FRONT
DROPS SOUTH INTO THE LOWER MISSISSIPPI VALLEY. TODAY/S 12Z MODEL
RUN IS SOMEWHAT LESS AGGRESSIVE WITH CLEARING OUT PRECIPITATION
CHANCES AND SUBSEQUENTLY HELD ON TO SHOWER/THUNDERSTORM CHANCES
THROUGH THURSDAY. SLIGHTLY COOLER TEMPERATURES ARE ANTICIPATED FOR
THE REMAINDER OF THE WEEK.

CJC

&&

.AVIATION...
18Z TAFS

LOOKS LIKE MEM WILL GET A BREAK IN THE THUNDERSTORMS FOR A FEW
HOURS...BUT ADDITIONAL DEVELOPMENT IS POSSIBLE AT ANY TIME...AND
EXPECTED. WILL REINTRODUCE VCTS AT 20Z. SHOWERS WITH INTERMITTENT
THUNDER WILL CONTINUE AT MKL WITH A BREAK LIKELY AROUND MID
AFTERNOON...REDEVELOPMENT IS LESS CERTAIN AT MKL...BUT WILL ADD
VCSH AFTER 00Z. OVERNIGHT...SHOWERS AND THUNDERSTORMS WILL LIKELY
CONTINUE...BUT THUNDERSTORMS SHOULD WEAKEN AND COVERAGE WILL
LIKELY BE MINIMAL BY THE EARLY MORNING HOURS. ADDITIONAL
THUNDERSTORMS ARE EXPECTED TO DEVELOP SHORTLY AFTER SUNRISE. CIGS
ARE EXPECTED TO LOWER TO AROUND 1500 FT LATE TONIGHT. VIS MAY
BRIEFLY DROP TO MVFR OR EVEN IFR LEVELS IN ASSOCIATION WITH ANY
THUNDERSTORM...BUT PREVAILING VIS WILL REMAIN VFR.

JDS
&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 28, 3:38 AM CDT, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
338 AM CDT SAT JUN 28 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-291045-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
338 AM CDT SAT JUN 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS ARE POSSIBLE TODAY. STRONG GUSTY
WINDS...SMALL HAIL AND LOCALLY HEAVY RAINFALL ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STRONG THUNDERSTORMS ARE POSSIBLE SUNDAY. STRONG GUSTY
WINDS...SMALL HAIL AND LOCALLY HEAVY RAINFALL ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SJM

In the hours before

Special weather statement, Jun 28, 6:03 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
603 PM CDT SAT JUN 28 2014

TNZ088-282330-
SHELBY TN-
603 PM CDT SAT JUN 28 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 630 PM CDT FOR...

  SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL AND WINDS TO 50 MPH
WAS LOCATED 4 MILES WEST OF SOUTHEAST MEMPHIS AT 603 PM CDT...MOVING
NORTH AT 25 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN SHELBY COUNTY...INCLUDING LOCATIONS NEAR BARTLETT AND
CORDOVA...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3526 9002 3523 8975 3499 8983 3500 9005
TIME...MOT...LOC 2303Z 192DEG 21KT 3506 8995
Special weather statement, Jun 28, 6:15 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
615 PM CDT SAT JUN 28 2014

ARZ036-MSZ001-TNZ088-282345-
CRITTENDEN AR-DE SOTO MS-SHELBY TN-
615 PM CDT SAT JUN 28 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 645 PM CDT FOR...

  SOUTHEASTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PENNY SIZE HAIL AND WINDS TO 50 MPH
WAS LOCATED 5 MILES SOUTHWEST OF T O FULLER STATE PARK AT 615 PM
CDT...MOVING NORTH AT 25 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CRITTENDEN...DESOTO AND SHELBY COUNTIES...INCLUDING
LOCATIONS NEAR MARION...T O FULLER STATE PARK AND WEST MEMPHIS...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES BRANDYWINE LAKE...CORONEE LAKE AND WAPANOCCA LAKE.

&&

LAT...LON 3525 9023 3527 9003 3486 9011 3492 9034
TIME...MOT...LOC 2315Z 191DEG 22KT 3503 9017
Special weather statement, Jun 28, 6:28 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
628 PM CDT SAT JUN 28 2014

MSZ008-012-290000-
TATE MS-PANOLA MS-
628 PM CDT SAT JUN 28 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 700 PM CDT FOR...

  PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTH CENTRAL TATE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL AND WINDS TO 50 MPH
WAS LOCATED 3 MILES SOUTHWEST OF BATESVILLE AT 627 PM CDT...MOVING
NORTHEAST AT 45 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM.

PEOPLE IN PANOLA AND TATE COUNTIES...INCLUDING LOCATIONS NEAR
BATESVILLE AND JOHN W KYLE STATE PARK...SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3464 8989 3455 8972 3418 8991 3426 9011
TIME...MOT...LOC 2327Z 207DEG 39KT 3430 8996
Special weather statement, Jun 28, 6:41 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
641 PM CDT SAT JUN 28 2014

MSZ001-TNZ088-290015-
DE SOTO MS-SHELBY TN-
641 PM CDT SAT JUN 28 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 715 PM CDT FOR...

  DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTH CENTRAL SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL AND WINDS TO 45 MPH
WAS LOCATED 5 MILES SOUTH OF HERNANDO AT 641 PM CDT...MOVING NORTH
AT 35 MPH.

PEOPLE IN DESOTO AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR
HERNANDO...HORN LAKE...OLIVE BRANCH AND SOUTHAVEN...SHOULD MONITOR
THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES HORN
LAKE...LAKE MCKELLAR AND ROBCO LAKE.

&&

LAT...LON 3510 9006 3504 8971 3477 8986 3477 8991
      3474 8995 3478 9020
TIME...MOT...LOC 2341Z 200DEG 32KT 3480 9000
Special weather statement, Jun 28, 7:03 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
703 PM CDT SAT JUN 28 2014

MSZ001-002-008-290030-
TATE MS-MARSHALL MS-DE SOTO MS-
703 PM CDT SAT JUN 28 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 730 PM CDT FOR...

  EAST CENTRAL DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL AND WINDS GUSTS OF 40
TO 50 MPH WAS LOCATED OVER BARR AT 703 PM CDT...MOVING NORTHEAST AT
40 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM.

PEOPLE IN DESOTO...MARSHALL AND TATE COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

&&

LAT...LON 3455 8969 3455 8978 3461 8991 3495 8976
      3487 8938
TIME...MOT...LOC 0003Z 210DEG 36KT 3466 8975
Special weather statement, Jun 28, 7:18 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
718 PM CDT SAT JUN 28 2014

MSZ001-002-TNZ088-089-290045-
MARSHALL MS-DE SOTO MS-SHELBY TN-FAYETTE TN-
718 PM CDT SAT JUN 28 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 745 PM CDT FOR...

  NORTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS TO 45 MPH WAS LOCATED 3 MILES
SOUTHWEST OF COLLIERVILLE AT 719 PM CDT...MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM.

PEOPLE IN DESOTO...FAYETTE...MARSHALL AND SHELBY COUNTIES...INCLUDING
LOCATIONS NEAR COLLIERVILLE...CORDOVA...GERMANTOWN AND OLIVE
BRANCH...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3535 8972 3529 8940 3488 8969 3496 8989
TIME...MOT...LOC 0019Z 204DEG 35KT 3505 8971

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:18 PM CDTSpecial Weather StatementMEGFayette27 min
Jun 28, 7:24 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby33 min
Jun 28, 7:49 PM CDTSpecial Weather StatementMEGFayette26 min
Jun 29, 2:32 AM CDTFlash Flood WatchMEGBenton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more16 hr
Jun 29, 4:26 AM CDTFlash Flood Warning EmergencyMEGShelby9 hr
Jun 29, 5:25 AM CDTFlash Flood WarningMEGFayette, Shelby8 hr
Jun 29, 6:57 AM CDTRiver Flood WarningMEGShelby23 hr
Jun 29, 10:41 AM CDTFlash Flood WarningMEGLake6 hr
Jun 29, 1:00 PM CDTAreal Flood WarningMEGFayette, Shelby6 hr
Jun 29, 2:39 PM CDTAreal Flood WarningMEGLake4 hr

Nearby

Flash Flood Warnings in Tennessee, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.